MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pupillary Block (2026); Blurred Vision (2137)
Date of Event 05/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4: unk.A5: unk.A6: unk.H6 - work order search: no similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm vicm5_13.2 implantable collamer lens, -10.50 diopter, into the patients left eye (os) on (b)(6) 2023.The lens was removed on (b)(6) 2023, due to excessive vaulting, pupil block with elevated intraocular pressure (iop) and blurred vision.The lens was replaced with a shorter lens and the problem was resolved.Post-op, there was 1+ pigment anterior chamber, the iris was resolving.The cause of the event was due to the device.Additional information has been requested but none has been forthcoming.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key17673554
Report Number2023826-2023-03647
Device Sequence Number6044939
Product Code MTA
UDI-Device Identifier00841542119429
UDI-Public00841542119429
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberVICM5_13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Initial Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexFemale